Alert archive / Nebraska / Flash Flood Warnings in 2019
Flash Flood Warning 4, NWS Hastings, NE
NWS Hastings, NE issued this flash flood warning at Mar 13, 2019, 3:49 PM CDT for 4 counties in Nebraska. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 13, 2019, 3:49 PM CDT (20:49 UTC)
- Expired
- Mar 13, 2019, 11:45 PM CDT
- In force
- 8 hr
- Issued by
- NWS Hastings, NE
- Area
- Storm-based polygon
- Flood severity
- None
Counties Greeley County, NE, Howard County, NE, Merrick County, NE, Nance County, NE
The radar
The Grand Island radar (KUEX), 128 km from the middle of the area, began a volume at 20:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 8.8 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 440 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 369 m²/s²
- 0-3 km storm-relative helicity
- 344 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
429
WGUS53 KGID 132049
FFWGID
NEC077-093-121-125-140445-
/O.NEW.KGID.FF.W.0004.190313T2049Z-190314T0445Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Hastings NE
349 PM CDT WED MAR 13 2019
The National Weather Service in Hastings has issued a
* Flash Flood Warning for...
Greeley County in central Nebraska...
Nance County in central Nebraska...
Northern Merrick County in central Nebraska...
Howard County in central Nebraska...
* Until 1145 PM CDT Wednesday.
* At 343 PM CDT, emergency management reported a surge in water from
along the North Loup River near Ord resulting in flash flooding.
This water is expected to travel downstream affecting areas along
the Loup river in Greeley, Howard, Nance and Merrick counties
through the evening hours. More than one inch of rain has already
fallen across much of this area today, and additional rainfall
this afternoon and evening will only worsen conditions. As a
result, additional flash flooding is expected across these
counties this afternoon and evening as rainfall accumulates on top
of already saturated and frozen soils draining into already
swollen rivers and creeks.
* Some locations that will experience flooding include...
Greeley, St. Paul, Fullerton, Genoa, Spalding, Palmer, Scotia,
Wolbach, Elba, Belgrade, Farwell, Cotesfield and Cushing.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Move to higher ground now. Act quickly to protect your life.
&&
LAT...LON 4148 9829 4148 9810 4151 9804 4153 9771
4131 9770 4116 9828 4116 9875 4174 9875
4174 9829
$$
Rossi1 follow-up statement
565
WGUS73 KGID 132052
FFSGID
Flash Flood Statement
National Weather Service Hastings NE
352 PM CDT WED MAR 13 2019
NEC077-093-121-125-140445-
/O.CON.KGID.FF.W.0004.000000T0000Z-190314T0445Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Greeley NE-Nance NE-Merrick NE-Howard NE-
352 PM CDT WED MAR 13 2019
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1145 PM CDT
WEDNESDAY FOR GREELEY...NANCE...NORTHERN MERRICK AND HOWARD
COUNTIES...
At 351 PM CDT, emergency management reported a surge in water along
the North Loup River near Ord resulting in flash flooding. This
water is expected to travel downstream affecting areas along the
Loup river in Greeley, Howard, Nance and Merrick counties through
the evening hours. More than one inch of rain has already fallen
across much of this area today, and additional rainfall this
afternoon and evening will only worsen conditions. As a result,
additional flash flooding is expected across these counties this
afternoon and evening as rainfall accumulates on top of already
saturated and frozen soils draining into already swollen rivers and
creeks
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Move to higher ground now. Act quickly to protect your life.
&&
LAT...LON 4148 9829 4148 9810 4151 9804 4153 9771
4131 9770 4116 9828 4116 9875 4174 9875
4174 9829
$$
RossiWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this flash flood warning went out at Mar 13, 3:24 PM CDT, 25 minutes earlier.
Area forecast discussion, Mar 13, 3:24 PM CDT, 25 minutes before
Area Forecast Discussion
National Weather Service Hastings NE
324 PM CDT Wed Mar 13 2019
.SHORT TERM...(This evening through Thursday)
Issued at 307 PM CDT Wed Mar 13 2019
The main rain shield has moved to the north of the forecast area
this afternoon. There are some showers that have developed along and
north of the state line. To the south of the state line, there is
some sunshine.
All of this sets things up for the afternoon. The sun in north
central Kansas will create some instability and there will be a
chance for showers and thunderstorms developing in the vicinity of
the surface low and warm front. There is still enough CAPE that
there could be some strong to severe thunderstorms for a time this
afternoon. The window of opportunity is somewhat small with the sun
going down and losing the heating.
The next concern becomes the change over to snow. Models are fairly
consistent this afternoon that the cold air starts to move into the
area around dark tonight, then spreads across the area during the
night. There could be a few patches of freezing rain as the
precipitation changes from rain to snow tonight. With the wind, when
there is snow, there will be blowing snow which will reduce
visibility. The snow will continue through much of the night for
much of the Nebraska portion of the forecast area.
Models are also fairly consistent with the heavier snow ending
during the morning and mainly lighter snow during the afternoon
before coming to an end.
Another consideration will be when the surface low moves through the
forecast area this afternoon and evening, the winds will turn to the
north or northwest and start to increase. Winds at 850mb are 50 to
65 knots this evening and into Thursday. Expect very windy
conditions across the area through Thursday. The wind will cause
areas of blowing snow in the area with the greatest snowfall.
.LONG TERM...(Thursday night through Wednesday)
Issued at 307 PM CDT Wed Mar 13 2019
The snow should have ended during the afternoon Thursday but a
couple of the models continue to have some light precipitation
nearby Thursday night. Expect that at most, there will only be some
flurries for the majority of the area and ending early in the
evening. The skies should be clearing during the night. Winds are
expected to be breezy through the night.
Friday through Monday is expected to be a dry period. There will be
a surface high that moves through the area and temperatures are
expected be around normal for this time of year.
The next upper level wave will affect the area Monday night into
Wednesday. There could be some on and off precipitation. With the
temperatures warmer during the day and cooler at night it could be
some rain and snow at times.
&&
.AVIATION...(For the 18Z KGRI/KEAR TAFS through 18Z Thursday)
Issued at 1224 PM CDT Wed Mar 13 2019
The main rain shield has moved out, but there will be showers
developing this afternoon. Precipitation will mix with or change
to snow during the evening, and could be done toward the end of
the TAF period.
&&
.GID WATCHES/WARNINGS/ADVISORIES...
NE...High Wind Warning from 2 AM to 10 PM CDT Thursday for NEZ041-
047>049-062>064-075>077-085>087.
Winter Weather Advisory from 2 AM to 10 PM CDT Thursday for
NEZ041-047>049-062>064-075>077-085>087.
Winter Storm Warning from 10 PM this evening to 10 PM CDT
Thursday for NEZ039-040-046-060-061-072>074.
High Wind Warning from 10 PM this evening to 10 PM CDT Thursday
for NEZ082>084.
Winter Weather Advisory from 10 PM this evening to 10 PM CDT
Thursday for NEZ082>084.
KS...High Wind Warning from 2 AM to 10 PM CDT Thursday for KSZ007-019.
Winter Weather Advisory from 2 AM to 10 PM CDT Thursday for
KSZ007.
High Wind Warning from 10 PM this evening to 10 PM CDT Thursday
for KSZ005-006-017-018.
Winter Weather Advisory from 10 PM this evening to 10 PM CDT
Thursday for KSZ005-006.
&&
SHORT TERM...JCB
LONG TERM...JCB
AVIATION...JCBHazardous weather outlook, Mar 13, 3:36 PM CDT, 13 minutes before
Hazardous Weather Outlook National Weather Service Hastings NE 336 PM CDT Wed Mar 13 2019 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 141200- Phillips-Smith-Jewell-Rooks-Osborne-Mitchell-Valley-Greeley-Nance- Sherman-Howard-Merrick-Polk-Dawson-Buffalo-Hall-Hamilton-York- Gosper-Phelps-Kearney-Adams-Clay-Fillmore-Furnas-Harlan-Franklin- Webster-Nuckolls-Thayer- 336 PM CDT Wed Mar 13 2019 This Hazardous Weather Outlook is for south central Nebraska and portions of north central Kansas. .DAY ONE...Through Tonight. A powerful storm system will continue to promote multiple weather concerns. South central Nebraska is in Flood warning or Flash Flood Warnings. Please see the latest flood products for information. Thunderstorms remain possible through early this evening across the area. While most storms should not be severe, there is a Marginal Risk that a few strong to severe storms could develop mainly through 8 PM. Should this occur, the main threats would include hail to around quarter size and wind gusts to around 60 MPH. A brief tornado cannot be completely ruled out, but this is considered a very small possibility. In addition today, south-southeast winds will become fairly strong in north central Kansas, with sustained speeds around 30 MPH and gusts of 40 to 50 MPH. Late tonight into Thursday, rain will change to snow from west to east. Total snow accumulations through Thursday of generally 1 to 3 inches are expected across most of the outlook area. No matter how much snow falls, significant visibility reductions are likely, as the entire outlook area will observe intense northwest winds, gusting to around 65 MPH. As a result of these snow and high wind concerns, the entire outlook area is under a combination of Winter Storm Warnings, Winter Weather Advisories and High Wind Warnings. Please refer to these statements for more information. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Thursday into Thursday evening, the entire outlook area remains under a combination of Winter Storm Warnings, Winter Weather Advisories and High Wind Warnings. Please refer to these statements for more information. Flooding of various rivers, streams and low-lying areas will continue through Thursday, and perhaps for a few days beyond that, until water levels subside. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight, but any reports of flooding, severe thunderstorm activity, or snow totals would be appreciated over the next few days. && More information may be obtained at the following web page: https://www.weather.gov/hastings
In the hours before
Local storm report, Mar 13, 11:28 AM CDT, 4 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
1128 AM CDT WED MAR 13 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1115 AM HEAVY RAIN GREELEY 41.55N 98.53W
03/13/2019 M2.20 INCH GREELEY NE CO-OP OBSERVER
STORM TOTAL AT OF 11:15AM. 6 INCHES OF SNOW
DEPTH MELTED WITH RAINFALL THIS MORNING.
&&The office that day
Everything else NWS Hastings, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 12, 9:53 PM CDT | Areal Flood Advisory | GID | Greeley | 13 hr |
| Mar 13, 4:33 AM CDT | Winter Storm Warning | GID | Adams, Buffalo, Clay, Dawson, Gosper, Greeley and 9 more | 17 hr |
| Mar 13, 4:33 AM CDT | Winter Weather Advisory | GID | Adams, Clay, Fillmore, Franklin, Furnas, Hall and 10 more | 25 hr |
| Mar 13, 7:25 AM CDT | River Flood Warning | GID | Buffalo, Sherman | 5 days |
| Mar 13, 7:57 AM CDT | Areal Flood Warning | GID | Howard | 119 min |
| Mar 13, 8:26 AM CDT | Areal Flood Warning | GID | Buffalo, Sherman | 75 min |
| Mar 13, 8:35 AM CDT | River Flood Warning | GID | Nance | 54 hr |
| Mar 13, 8:37 AM CDT | River Flood Warning | GID | Nance | 3 days |
| Mar 13, 8:48 AM CDT | River Flood Warning | GID | Buffalo | 4 days |
| Mar 13, 8:48 AM CDT | River Flood Warning | GID | Buffalo, Hall, Howard | 4 days |
| Mar 13, 9:08 AM CDT | Areal Flood Warning | GID | Buffalo | 81 min |
| Mar 13, 9:09 AM CDT | River Flood Warning | GID | Howard | 37 hr |
| Mar 13, 9:38 AM CDT | Areal Flood Warning | GID | Greeley, Sherman, Valley | 53 min |
| Mar 13, 9:43 AM CDT | Areal Flood Warning | GID | Dawson | 49 min |
| Mar 13, 9:49 AM CDT | River Flood Warning | GID | Clay, Nuckolls | 3 days |
| Mar 13, 9:54 AM CDT | Areal Flood Warning | GID | Howard, Merrick, Nance, Polk | 38 min |
| Mar 13, 10:01 AM CDT | Areal Flood Warning | GID | Clay, Fillmore | 32 min |
| Mar 13, 10:07 AM CDT | River Flood Warning | GID | Nance | 46 hr |
| Mar 13, 10:20 AM CDT | River Flood Warning | GID | Hall, Hamilton, Merrick | 4 days |
| Mar 13, 10:25 AM CDT | Areal Flood Warning | GID | Adams, Buffalo, Clay, Dawson, Fillmore, Franklin and 18 more | 54 hr |
| Mar 13, 10:33 AM CDT | River Flood Warning | GID | Howard | 3 days |
| Mar 13, 10:56 AM CDT | Flash Flood Warning | GID | Nance | 5 hr |
| Mar 13, 10:59 AM CDT | Flash Flood Warning | GID | Valley | 4 hr |
| Mar 13, 2:22 PM CDT | River Flood Warning | GID | Buffalo | 5 days |
| Mar 13, 3:27 PM CDT | Flash Flood Warning | GID | Valley | 8 hr |
| Mar 13, 5:17 PM CDT | River Flood Warning | GID | Hall | 8 days |
| Mar 13, 5:25 PM CDT | Special Weather Statement | GID | Buffalo | 50 min |
| Mar 13, 5:44 PM CDT | Special Weather Statement | GID | Valley | 46 min |
| Mar 13, 6:06 PM CDT | Flash Flood Warning | GID | Sherman | 62 min |
| Mar 13, 6:42 PM CDT | Flash Flood Warning | GID | Howard | 5 hr |
Nearby
Flash Flood Warnings in Nebraska, 2019Every flash flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.